MAUDE Adverse Event Report: HOLOGIC, INC TRIMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC TRIMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number TRIMARKTD-2S-13-MR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, an artifact was observed in the patient's breast after an mri biopsy in addition to the trimarktd-2s-13-mr marker that was deployed at the time.It is reported that the procedure was completed successfully; however, the customer reports that the patient required additional medical or surgical intervention.No further information is available.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
It was reported that during an atec procedure on (b)(6) 2025, an artifact was observed in the patient's breast after an mri biopsy in addition to the trimarktd-2s-13-mr marker that was deployed at the time.It is reported that the procedure was completed successfully; however, the customer reports that the patient required additional medical or surgical intervention.The device was not returned to the post market quality laboratory for investigation; therefore, visual and functional inspection could not be conducted.Root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of device history records, complaint data, risk assessments, but could not perform any testing procedures, because the devices were not returned.Despite these efforts, no single failure mode or specific fault could be conclusively linked to the event.There was insufficient information to establish causality.Quality inspection processes are not implemented at the production line to prevent the recurrence of similar events, regarding foreign material in/on device, however, there are procedures to ensure compliance with established standards of the device functioning as intended, and to be able to perform as intended and retrieve cores without any issues.Based on all the information presented, it is not enough information to determine if this case is most likely an unusual occurrence.Conclusion: the reported issue has been confirmed.Root cause analysis did not identify a definitive root cause; only contributing factors were found to be associated with the reported event.The investigation included a comprehensive review of device history records, complaint data, risk assessments, but did not include testing results, due to the device not returning.Despite these efforts, no single failure mode or specific fault could be conclusively linked to the event.There was not enough information to establish causality.The risk index for this situation is within the range already calculated in the risk trending section, it is probable that this is an isolated issue and not a recurring problem within the product family, system, or failure mode reported in the complaint; therefore, no update of the risk management file is required.A capa is not required because of this complaint.As per the dhr review, the functionality of the devices from the lot is verified during line quality inspections.This event was determined to be an isolated case and not indicative of a systemic issue.Future events will be monitored and trended.Device history record (dhr) review: lot number of the marker was not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the marker as the identification numbers were not provided by the complainant.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec procedure on (b)(6) 2025, an artifact was observed in the patient's breast after an mri biopsy in addition to the trimarktd-2s-13-mr marker that was deployed at the time.It is reported that the procedure was completed successfully; however, the customer reports that the patient required additional medical or surgical intervention.Initially, the complaint from the customer was filed against the atec biopsy device and marker.However, following investigation, it was determined that particles resembling those described in the customer complaint were found inside the introducer's sheath.As the customer confirmed that the atec introducer localization system (ils) was used during the procedure, it has been determined that the foreign material originated from the atec ils.Mdr 1222780-2025-00360 was previously submitted against the atec ils for this event.As a result, this event is deemed no longer reportable for this device.

Brand Name
TRIMARK
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22031090
Report Number1222780-2025-00253
Device Sequence Number8692171
Product Code NEU
UDI-Device Identifier05420045503345
UDI-Public05420045503345
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K023450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRIMARKTD-2S-13-MR
Device Catalogue NumberTRIMARKTD-2S-13-MR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer08/22/2025
12/23/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date09/16/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown